Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

A note on matrices with positive definite real part


Author: David London
Journal: Proc. Amer. Math. Soc. 82 (1981), 322-324
MSC: Primary 15A21
DOI: https://doi.org/10.1090/S0002-9939-1981-0612711-1
MathSciNet review: 612711
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A lemma characterizing complex matrices with positive definite real part is given. It is shown that many results concerning such matrices are straightforward consequences of this lemma.


References [Enhancements On Off] (What's this?)

  • [1] K. Fan, Generalized Cayley transforms and strictly dissipative matrices, Linear Algebra Appl. 5 (1972), 155-172. MR 0296084 (45:5145)
  • [2] -, On real matrices with positive definite symmetric component, Linear and Multilinear Algebra 1 (1973), 1-4. MR 0347857 (50:358)
  • [3] S. Friedland, Matrices satisfying the van der Waerden conjecture, Linear Algebra Appl. 8 (1974), 521-528. MR 0453770 (56:12024)
  • [4] F. R. Gantmacher, The theory of matrices. I, Chelsea, New York, 1959.
  • [5] C. R. Johnson, An inequality for matrices whose symmetric part is positive definite, Linear Algebra Appl. 6 (1973), 13-18. MR 0311689 (47:251)
  • [6] -, Inequalities for a complex matrix whose real part is positive definite, Trans. Amer. Math. Soc. 212 (1975), 149-154. MR 0424851 (54:12809)
  • [7] A. M. Ostrowski and O. Taussky, On the variation of the determinant of a positive definite matrix, Indag. Math. 13 (1951), 383-385. MR 0047597 (13:900b)
  • [8] O. Taussky, A determinantal inequality of H. P. Robertson, J. Washington Acad. Sci. 47 (1957), 263-264. MR 0089825 (19:725h)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 15A21

Retrieve articles in all journals with MSC: 15A21


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1981-0612711-1
Article copyright: © Copyright 1981 American Mathematical Society

American Mathematical Society